Like any vaccine, COVID-19 vaccines can cause mild, short term side effects, such as a low-grade fever or pain or redness at the injection site. Most reactions to vaccines are mild and go away within a few days on their own. More serious or long-lasting side effects to vaccines are possible but are extremely rare.
According to a report from the Centers for Disease Control and Prevention (CDC) one may have some side effects, which are normal signs that your body is building protection. https://www.cdc.gov/coronavirus/2019-ncov/vaccines/expect/after.html
These side effects may affect your ability to do daily activities, but they should go away in a few days. Some people experience no side effects at all.
Serious side effects that could cause a long-term health problem are extremely unlikely following any vaccination, including COVID-19 vaccination.
Vaccine monitoring has historically shown that side effects generally happen within six weeks of receiving a vaccine dose. For this reason, the FDA required each of the authorized COVID-19 vaccines to be studied for at least two months (eight weeks) after the final dose.
Possible effects one may suffer after getting vaccinated:
On the arm where you got the shot:
Throughout the rest of your body
- Muscle pain
How to deal with the above-mentioned effects
To reduce pain and discomfort where you got the shot
- Apply a clean, cool, wet washcloth over the area.
- Use or exercise your arm.
To reduce discomfort from fever
- Drink plenty of fluids.
- Dress lightly.
If you had a severe or immediate allergic reaction after getting the first dose of a COVID-19 vaccine, you should not get a second dose of either of the COVID-19 vaccines.
Possible side effects after getting the second shot
Side effects after getting a second shot may be more intense than the ones you experienced after your first shot. These side effects are normal signs that your body is building protection and should go away within a few days.
Is it necessary to call a doctor for side effects?
In most cases, discomfort from pain or fever is a normal sign that your body is building protection. However you may contact your doctor or healthcare provider:
- If the redness or tenderness where you got the shot gets worse after 24 hours
- If your side effects are worrying you or do not seem to be going away after a few days